An 8-year-old Child Is Given Cough Medicine Instead Of Having An Upset Stomach?

Illustration of An 8-year-old Child Is Given Cough Medicine Instead Of Having An Upset Stomach?
Illustration: An 8-year-old Child Is Given Cough Medicine Instead Of Having An Upset Stomach? img.imageboss.me

want to ask, my brother just given cough medicine but instead whining pain in the stomach he said hot. Gimna? Only 8 years old

1 Answer:

Hello Neng Tika Sahla Dewi,


Burning / burning sensation in the stomach especially in the solar plexus can be called dyspepsia. Dyspepsia can accompany various types of diseases and conditions, including food intolerance and side effects from the drugs consumed.


Generally, over-the-counter cough medicines can contain the following medicinal properties:

Antitussive - suppresses the cough reflex. It should not be given for productive coughs because coughing actually aims to expel excessive mucus in the airways.
Expectorant - helps expectoration by thinning / making sputum thinner
Decongestants
Antihistamines

These drugs can cause side effects such as:

Sleepy
Dizzy
Nauseous vomit
Heart beat
Difficult BAK
Trembling hands (tremor)
Allergic reactions: bumpy and itchy skin, swelling of the eyelids or lips, wheezing breath sounds, shortness of breath

Although it is rare, over-the-counter cough medicines can also cause side effects of pain in the gut. Other drugs that more often cause complaints of dyspepsia such as NSAIDS, codeine, iron, antibiotics, corticosteroids, and theophylline. Unclear herbs or herbs can also trigger dyspeptic complaints. Drugs that can trigger dyspeptic complaints or in people suffering from gastric disorders should be consumed after eating.


Cough in children needs to be examined because it can be a symptom of other serious illnesses such as sinusitis, pneumonia, to pulmonary tuberculosis. If accompanied by complaints of fever, rapid breathing, shortness of breath, breathing sounds when breathing, do not want to eat and drink, you should be taken to the doctor to be examined and find out the right diagnosis.


Dyspepsia arising from the use of drugs generally can be immediately reduced if the drug is not continued. The addition of PPI (proton pump inhibitor) drugs to patients at risk of dyspepsia can also reduce complaints of pain in the gut. When the patient coughs, encourage adequate rest. Try to keep eating regularly with balanced nutrition even though the portions are smaller. Drink more water. Avoid smoky environments, pollution, or people smoking. Wash your hands regularly and wear a mask to minimize transmission.


Thus the explanation from me, hopefully useful.

: by

Related Question

Cause There Is No Passion For Life, Tired Even Though Not Active And Dreams About Murder?

Cause There Is No Passion For Life, Tired Even Though Not Active And Dreams About Murder?

(1 year ago)

I feel like a fool. Tired, but why not “in. Dizzy. A dream about a murder continues. Like to be angry, want to scream but can’t. Want to cry. Confused. Tired. A day wit...

Right Abdominal Pain?

Right Abdominal Pain?

(11 months ago)

Hello nMy doctor likes abdominal pain on the lower right. Once on a 2x ultrasound because I was afraid of problems with the uterus but thank God there were no cysts or myoma becaus...

Can Cloth Masks Help Prevent Viruses?

Can Cloth Masks Help Prevent Viruses?

(1 year ago)

Good evening, permission to ask questions about cases which have recently been troubling residents. Masks these days are hard to buy, pharmacies are always out of stock. If residen...

Leave a Reply

Your email address will not be published. Required fields are marked *